Is it bad to be on the bc pill?

Although I’m not sure if I have MAV or MM, if I do in fact have MAV - does anyone know if it is bad to be on the birth control pill? Will this possibly exacerbate, or even create my dizziness? thank you

Yes they can, But I have to edit here has I am making a sweeping statement, from what I read they can cause migraine but like all meds some will not have this as a side effect.

Charisse

im thinking i will take a break from it then and c if this helps…truth is, ive been on it 5 years and i didnt have dizziness, the dizziness started just this year. so i am thinking that isnt likely my problem.

Its kind of like why can’t I now eat things I use to. I see now where certain foods trigger me, could be the same thing with the BC pills.

well, i hope this is my problem, because the solution (going off the pill) would be simple. however, im afraid that that sounds a bit too good to be true for me, since it just seems so complicated…anyhow, ill just have to try and see :roll:

Hi Kermit

I found this abstract on the subject (see below).

It sounds lke there is a lot of debate on the subject and it is not really known at this stage. From what I have
heard previously it can both cause migraine to get worse, and in other cases cause it to get better.

I guess if you have problems finding other solutions to improve your dizziness, ceasing the birth control pill
as an experiment for a litle while might be worth doing (as long as you have a backup plan!! :))

ncbi.nlm.nih.gov/entrez/quer … query_hl=1

Oral contraceptives (OCs) are a safe and highly effective method of birth control, but can also be associated with some risks, mainly a potential thrombotic risk. OCs may condition the course of headache and sometimes start it, but their influence on the clinical evolution of migraine is not easily assessable. The last Classification of Headache Disorders of the International Headache Society clearly identifies an “exogenous hormone-induced headache” that could be triggered by intake of OCs. Old high-dose OCs could effectively worsen headache in a significant proportion of patients, but the newest formulations influence headache course to a lesser extent. In any case, while an increase in migraine frequency or intensity do not oblige the cessation of OCs, experiencing a migraine aura for the first time, or even a clear worsening of a preexistent aura suggest discontinuation of OCs. Even if both migraine and OCs intake are associated with an increased risk of ischaemic stroke, migraine per se is not a contraindication for OCs use; however, patients suffering from migraine with aura generally show a greater thrombotic risk than women with migraine without aura. Other risk factors (patient’s age, tobacco use, hypertension, hyperlipidaemia, obesity and diabetes) must be carefully considered when prescribing OCs in migraine patients. Furthermore, all OCs, even those with low oestrogen content, are a major risk for venous thrombosis, particularly in women with hereditary thrombophilia. A thorough laboratory control of the genetics of prothrombotic factors and coagulative parameters should precede any decision of OCs prescription in migraine patients.

thanks adam, for the useful info…i think it is worth a try, altho im not holding my breath!